Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Gilbert's syndrome, tests showed mild fatty increase in liver, partially distended gallbladder. What precautions should be taken?

Hi Dr. I have a problem with Gilbert syndrome . Recently went for health check up, its identified mild fatty increase in liver and partialy distended gallblader. ANd my bilirubin total is 2.03, indirect 1.60. Is this causing the any serious problem for my healt like increase jaundice . What is the treatment for the partially distended gallblader and what precatuions i need to take. Ihave headache also since 4 days. Thanks, Narasimhulu
Asked On : Sat, 11 Aug 2012
Answers:  2 Views:  241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Hi Narasimhulu,

Gilbert's syndrome is a very mild disease and it is generally asymptomatic and doesnt cause any long term problems. There are many causes of fatty liver - alcohol intake and obesity (metabolic syndrome) are chief among them. A partially distended gall bladder without any stones or without any pain shouldn't be much of a problem. Please let me know the following :

1. The complete LFT picture - SGPT, SGOT & ALP values
2. Complete report of ultrasound of abdomen

If there are no symptoms of above you need not worry.

Hope I have answered your query. If you have any further questions I will be happy to help

Dr. Om Lakhani
Answered: Mon, 13 Aug 2012
I find this answer helpful
  User's Response
hi d.narasimhulu
welcome to hcm
Gilbert's syndrome is an inherited condition that is present from birth. Occasionally, it causes bilirubin levels to rise high enough to cause mild jaundice
and as you have asked for precaution The Gilbert's syndrome isn't dangerous. It won't harm your liver, make you sick, or shorten your life. The only precaution you need to take is to make sure that all your physicians know that you have Gilbert's syndrome, since the enzyme responsible for processing bilirubin may also affect the way your body handles some medications.and avoid diet very rich in fat
take care
Answered: Sat, 11 Aug 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor